Chest infection and vomiting - British Lung Foun...

British Lung Foundation

45,890 members54,111 posts

Chest infection and vomiting

WindsweptRissa
WindsweptRissa

Went to see my GP today because I suspected I had another chest infection (chest feeling uncomfortable and increase of phlegm with change of colour to greenish yellow and had a few flecks of blood in it this morning, as well as generally feeling unwell). GP said my bottom left lung was ‘creaking’ a bit (whatever that means), sent my sputum sample off and in the meantime prescribed doxycycline. I took the first dose and around 20 minutes later began to feel really unwell and ended up vomiting. I’ve had doxycline recently without even feeling nauseous so wouldn’t have thought it was the doxycycline. But I’ve never vomited with a chest infection before. It was only the once and I felt a bit better after going to bed for a couple of hours but was wondering whether anyone else has had similar.

(For context I have asthma, but am currently waiting for a respiratory medicine appointment at the hospital as GP thinks bronchiectasis could be a possibility)

20 Replies
oldestnewest

I often feel sick after taking doxycycline especially if I have forgotten to take it with a glass of water as instructed

Hope you feel better soon

I felt nauseous for first two days when I was taking Doxy, I took it midday time with large glass of water. I would try again and see what happens, if it keep happening call the dr see what they say. Hoepfully it'll be different tomorrow.

I can't take foxy. I get severe stomach pains and vomiting

Maybe it was the doxy then, although strange it didn’t affect me like that the first time.

Should say doxy not foxy.

I was diagnosed with bronchiectasis after a ct scan following an episode of coughing up a little blood. Hope you feel better soon and get proper tests.

I can't take Doxy it makes me vomit

Maybe it was the doxy then, although strange it didn’t affect me like that the last time I had it

I always have to have something in my stomach with Doxy or it comes straight back up again. I usually eat a couple of plain crackers then take it with lots of water. Doxy is really hard on your stomach, but always does the job for me. Hope you feel better soon.

Did you eat something the night before that disagreed with you. The doc told me if taking antibiotics if it stays down for more than 20 mins that the tablets should have absorbed into your system.

Didn’t eat anything different from usual or anything different from the rest of the family. Had no problems with today’s dose though. So who knows what it was.

hi there

The only time I have vomited has been after a severe bout of coughing

But if you are on a new med then that sounds like the culprit.

It’s very scary.

Hooe you get answers quickly and fell better very soon.

Thanks. Well today’s dose stayed down so fingers crossed for the rest of the course

Hi ,I have only tryed them twice I felt dizzy and vomiting ,it could have only been caused by the Doxycycline so I stopped taking them ,I told my doctor and he said they don't agree with everyone.

I hope you feel better soon 🙏

Hidden
Hidden

I was given doxy in the walk in centre ine time and about 10-20 minutes late I had to get husband to stop on the Motorway. Doxy has alway made me feel sick but never like that maybe they’ve changed suppliers and they use different ingredients? Hope you feel better soon

WindsweptRissa
WindsweptRissa in reply to Hidden

Thankfully I was at home.

Oh blimey Doxycycline! I once threw up in a restaurant after taking it. Very embarrassing! I think the nausea kicked in on day 2 or 3 of taking it. It's top of the side effects list so I wouldn't rule it out, even if you managed to have it before without any nausea.

Well so far so good. I’ve had another 2 doses since then and have been fine. Although the subsequent doses have been 1 tablet rather than the 2 I had to take the first time.

That's good. It's a fairly brutal antibiotic isn't it. But it does kill off a wide spectrum of infections. Its what I get if amoxicillin doesn't do the trick. Hate the stuff, esp when puking in restaurants! Hope you feel much better soon.

Yeh, puking in restaurants isn’t much fun. I got given the doxycycline because the bacteria causing my last infections was sensitive to it, currently waiting for the lab results to see if my old friend moraxella has come back again for another visit and whether he is accompanied by his pal haemaphilus as sometimes happens.

You may also like...